Hello from a New Sufferer

Discussion in 'Introduce Yourself' started by WHSM, May 4, 2015.

tinnitus forum
    1. WHSM

      WHSM Member

      Tinnitus Since:
      I started suffering from what seems to be pulsatile tinnitus just three days ago. I started blood pressure tablets around five months ago, I don't know if it is a side effect or maybe ai need a stronger dosage. I can't block the sound, it's too loud, though it varies in loudness for no reason. My war feels full, bu there is no pain or any discomfort. I haven't been to my doctor yet but from what I've seen on this firum it looks like a case of grinning and trying to bear it. Frankly, I'm ready to try just about anything to make it go away.
    2. billie48

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Vancouver, Canada
      Tinnitus Since:
      If you have pulsatile tinnitus, then the best person for some advice here is @Karen. If you want, you can also post your condition to the hyperacusis support forum. If you feel ears are full, you need to consult the ear doctors to see if there is anything wrong. Perhaps when they get rid of the problem, your tinnitus will improve. This forum has people whose T just disappear, or fade over time. Some people like me whose T stays still find way to habituate and enjoy a good life. Don't get too down on yourself. Your T is new. Give it time. Try to read the success stories to help and learn some advice from others. If you need treatment options, then the Treatment forum has some suggestions. For masking, the purpose is not to totally block T anyway. You need to hear T in order to have the chance to habituate to it. Even in TRT, they set the masker to slightly below the T. But masking has helped me initially to not often freak out with T and so I didn't require anxiety drugs as much. If you need masking, TT has some masking tracks. You can also download free 'aire freshener' for more choices.

      • Like Like x 1
    3. Karen

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Tinnitus Since:
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, WHSM, and welcome!!

      Thanks, @billie48, for all the great advice, as always. We have a lot of resources here on Tinnitus Talk, and a lot of helpful people, like Billie, who will be glad to provide support as needed.

      I have pulsatile tinnitus, too, (right ear only), that began shortly after I started taking blood pressure medicine for the first time. Before that, I did have mild tinnitus in my right ear, but it got a lot worse after taking the blood pressure meds, and I also ended up with pulsatile tinnitus within a couple weeks of taking the drug.

      I have heard of other people who have high blood pressure, for whom blood pressure drugs actually helped their pulsatile tinnitus to become milder, but I wasn't one of those people.

      What type of blood pressure medicine are you taking? I started out with an ACE inhibitor, and then my doctor switched me to a beta blocker (first Propranolol, and then Toprol XL).

      I've had my pulsatile tinnitus for almost exactly five years now, and I have gotten myself off all blood pressure drugs. I'm taking a natural supplement to control my blood pressure (Carditone), plus exercising and watching my diet. However, the tinnitus and pulsatile tinnitus remain. The good news is, it has gotten easier to live with. I've had various tests, including an MRI/MRA, CT scan, Doppler of carotid arteries, and gone to several doctors. None of them could find a physical cause for the pulsating.

      My suggestion to you would be to give it a little time to see if it stabilizes, or even goes away. If it doesn't, you could try going to a specialist (I went to a neurotologist) for further testing. Most likely, there is no physical obstruction causing it, but it might be good to get checked out for your peace of mind.

      You could then try experimenting with your blood pressure medicine dosage to see if a higher dose would help. Are you under the care of a cardiologist? You could ask your doctor if other patients have this same symptom as a side effect of the medication. I suspect there are many of us!

      Best wishes,
    4. Teri

      Teri Member Benefactor

      Tinnitus Since:
      Welcome...you have found a good place for support.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.